Alert archive / California / Coastal Flood Statements in 2011
Coastal Flood Statement 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this coastal flood statement at May 27, 2011, 9:53 AM PDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 9:53 AM PDT (16:53 UTC)
- Expired
- May 29, 2011, 3:31 AM PDT
- In force
- 42 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
825 WHUS46 KLOX 271653 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 953 AM PDT FRI MAY 27 2011 ...POTENTIALLY HAZARDOUS SURF AND VERY STRONG RIP CURRENTS ARE EXPECTED THROUGH SUNDAY... .GALE FORCE WINDS AND POTENTIALLY HAZARDOUS SURF WILL EXIST AT TIMES NEAR SHORE THROUGH SUNDAY. THE HAZARDOUS SURF WILL GENERATE VERY STRONG RIP CURRENTS THAT WILL EXIST ALONG EXPOSED WEST FACING SHORES TODAY THROUGH SUNDAY. A WEST WIND SWELL WILL BUILD IN THE INNER WATERS EACH AFTERNOON THROUGH SUNDAY. THE LARGEST SWELLS ARE EXPECTED TO BUILD TO 9 TO 12 FEET AND OCCUR SUNDAY AFTERNOON. HIGH SURF CONDITIONS MAY EXIST FROM VENTURA HARBOR TO POINT DUME AND POSSIBLY SANTA MONICA SOUTH BAY SATURDAY AFTERNOON AND ESPECIALLY SUNDAY AFTERNOON. CAZ040-280500- /O.NEW.KLOX.CF.S.0009.110527T1653Z-110530T0000Z/ VENTURA COUNTY COAST- 953 AM PDT FRI MAY 27 2011 VERY STRONG RIPS CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED WEST FACING SHORES. THE POTENTIALLY DANGEROUS OCEAN CONDITIONS WILL LIKELY PERSIST AT TIMES THROUGH SUNDAY EVENING. THE HIGHEST SURF IS EXPECTED TO OCCUR IN THE VICINITY OF VENTURA AND CHANNEL ISLANDS HARBORS THIS AFTERNOON...SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON. THE TIDE WILL RANGE FROM...AROUND 3 FEET...AT 7 AM PST TO AROUND 1 FOOT AT 1 PM PST THIS AFTERNOON...TO NEAR 5 FEET AT 7 PM PST THIS EVENING. SIMILAR TIDE HEIGHTS AND TIME CHANGES ARE EXPECTED SATURDAY THROUGH SUNDAY. $$ CAZ041-280500- /O.NEW.KLOX.CF.S.0009.110527T1653Z-110530T0000Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 953 AM PDT FRI MAY 27 2011 VERY STRONG RIPS CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED WEST FACING SHORES. THE POTENTIALLY DANGEROUS OCEAN CONDITIONS WILL LIKELY PERSIST AT TIMES THROUGH SUNDAY EVENING. THE HIGHEST SURF IS EXPECTED TO OCCUR IN THE VICINITY OF POINT DUME AND THE SANTA MONICA SOUTH BAY SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON. THE TIDE WILL RANGE FROM...AROUND 3 FEET...AT 7 AM PST TO...AROUND 1 FOOT...AT 1 PM PST THIS AFTERNOON...TO...NEAR 5 FEET...AT 7 PM PST THIS EVENING. SIMILAR TIDE HEIGHTS AND TIME CHANGES ARE EXPECTED SATURDAY THROUGH SUNDAY. $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
4 follow-up statements
859 WHUS46 KLOX 280446 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 946 PM PDT FRI MAY 27 2011 ...POTENTIALLY HAZARDOUS SURF AND VERY STRONG RIP CURRENTS ARE EXPECTED SATURDAY THROUGH SUNDAY... .GALE FORCE WINDS AND POTENTIALLY HAZARDOUS SURF WILL AFFECT MOST BEACHES OF VENTURA AND LOS ANGELES COUNTIES AT TIMES SATURDAY THROUGH SUNDAY. THE LARGEST SEAS ACROSS THE INNER COASTAL WATERS ARE EXPECTED LATE SATURDAY THROUGH SUNDAY...WHEN SEAS WILL AVERAGE 8 TO 10 FEET. HIGH SURF CONDITIONS MAY OCCUR ON WEST FACING BEACHES OF VENTURA AND LOS ANGELES COUNTIES SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. THE HAZARDOUS SURF WILL GENERATE VERY STRONG RIP CURRENTS AT THE BEACHES THROUGH SUNDAY. CAZ040-281500- /O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/ VENTURA COUNTY COAST- 946 PM PDT FRI MAY 27 2011 VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED WEST FACING SHORES. THE POTENTIALLY DANGEROUS OCEAN CONDITIONS WILL LIKELY PERSIST AT TIMES SATURDAY THROUGH SUNDAY EVENING. THE HIGHEST SURF IS EXPECTED TO OCCUR IN THE VICINITY OF VENTURA HARBOR AND CHANNEL ISLANDS HARBOR SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. $$ CAZ041-281500- /O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 946 PM PDT FRI MAY 27 2011 VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED WEST FACING SHORES. THE POTENTIALLY DANGEROUS OCEAN CONDITIONS WILL LIKELY PERSIST AT TIMES SATURDAY THROUGH SUNDAY EVENING. THE HIGHEST SURF IS EXPECTED TO OCCUR ON EXPOSED WEST FACING BEACHES SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. $$ DB HTTP://WWW.WEATHER.GOV/LOSANGELES
992 WHUS46 KLOX 281451 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 751 AM PDT SAT MAY 28 2011 ...POTENTIALLY HAZARDOUS SURF AND VERY STRONG RIP CURRENTS ARE EXPECTED THROUGH SUNDAY... .GALE FORCE WINDS AND POTENTIALLY HAZARDOUS SURF WILL EXIST AT TIMES NEAR SHORE THROUGH SUNDAY. THE HAZARDOUS SURF WILL GENERATE VERY STRONG RIP CURRENTS THAT WILL EXIST ALONG EXPOSED WEST FACING SHORES TODAY THROUGH SUNDAY. A WEST WIND SWELL WILL BUILD IN THE INNER WATERS EACH AFTERNOON THROUGH SUNDAY. THE LARGEST WIND SWELLS ARE EXPECTED TO BUILD TO 9 TO 12 FEET AND OCCUR SUNDAY AFTERNOON. HIGH SURF CONDITIONS MAY EXIST FROM VENTURA HARBOR TO POINT DUME AND POSSIBLY SANTA MONICA SOUTH BAY THIS AFTERNOON AND ESPECIALLY SUNDAY AFTERNOON. CAZ040-290300- /O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/ VENTURA COUNTY COAST- 751 AM PDT SAT MAY 28 2011 VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED WEST FACING SHORES. THE HIGHEST SURF IS EXPECTED TO OCCUR SUNDAY AFTERNOON BUT POTENTIALLY DANGEROUS OCEAN CONDITIONS WILL LIKELY EXIST AT TIMES TODAY THROUGH SUNDAY EVENING. THE HIGHEST SURF IS EXPECTED TO OCCUR IN THE VICINITY OF VENTURA HARBOR AND CHANNEL ISLANDS HARBOR. THE TIDE WILL RANGE FROM AROUND 3 FEET...AT 8 AM PST...TO NEAR 2 FEET AT 1 PM PST...TO AROUND 5 FEET AT 730 PM PST THIS EVENING. SIMILAR TIDE HEIGHTS AND TIME CHANGES ARE EXPECTED SUNDAY. $$ CAZ041-290300- /O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 751 AM PDT SAT MAY 28 2011 VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED WEST FACING SHORES. THE HIGHEST SURF IS EXPECTED TO OCCUR SUNDAY AFTERNOON BUT POTENTIALLY DANGEROUS OCEAN CONDITIONS WILL LIKELY EXIST AT TIMES TODAY THROUGH SUNDAY EVENING. THE HIGHEST SURF IS EXPECTED TO OCCUR IN THE VICINITY OF POINT DUME AND THE SANTA MONICA SOUTH BAY. THE TIDE WILL RANGE FROM AROUND 3 FEET...AT 8 AM PST...TO NEAR 2 FEET AT 1 PM PST...TO AROUND 5 FEET AT 730 PM PST THIS EVENING. SIMILAR TIDE HEIGHTS AND TIME CHANGES ARE EXPECTED SUNDAY. $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
896 WHUS46 KLOX 290246 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 746 PM PDT SAT MAY 28 2011 ...POTENTIALLY HAZARDOUS SURF AND VERY STRONG RIP CURRENTS ARE EXPECTED THROUGH SUNDAY... .GALE FORCE WINDS AND POTENTIALLY HAZARDOUS SURF WILL EXIST AT TIMES NEAR SHORE THROUGH SUNDAY. THE HAZARDOUS SURF WILL GENERATE VERY STRONG RIP CURRENTS THAT WILL EXIST ALONG EXPOSED WEST FACING SHORES TONIGHT THROUGH SUNDAY. A WEST WIND SWELL WILL CONTINUE TO BUILD ACROSS THE INNER WATERS...PEAKING AT 9 TO 12 FEET ON SUNDAY AFTERNOON. HIGH SURF CONDITIONS MAY EXIST ACROSS WEST FACING BEACHES FROM VENTURA HARBOR TO PALOS VERDES. CAZ040-291100- /O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/ VENTURA COUNTY COAST- 746 PM PDT SAT MAY 28 2011 VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED WEST FACING SHORES. BREAKERS OF 5 TO 7 FEET WILL BE COMMON ACROSS WEST FACING BEACHES THROUGH SUNDAY...WITH MAXIMUM SETS TO 8 FEET. THE HIGHEST SURF IS EXPECTED TO OCCUR IN THE VICINITY OF VENTURA HARBOR AND CHANNEL ISLANDS HARBOR. $$ CAZ041-291100- /O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 746 PM PDT SAT MAY 28 2011 VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED WEST FACING SHORES. BREAKERS OF 5 TO 7 FEET WILL BE COMMON ACROSS WEST FACING BEACHES THROUGH SUNDAY...WITH MAXIMUM SETS TO 8 FEET. $$ GOMBERG HTTP://WWW.WEATHER.GOV/LOSANGELES
589 WHUS46 KLOX 291031 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 331 AM PDT SUN MAY 29 2011 CAZ040-292245- /O.CAN.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/ /O.NEW.KLOX.SU.Y.0012.110529T1031Z-110530T1600Z/ VENTURA COUNTY COAST- 331 AM PDT SUN MAY 29 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY. * SURF: SURF WILL RANGE FROM 6 TO 8 FEET...MAINLY ON WEST FACING BEACHES. * TIMING: THE SURF WILL INCREASE THROUGH THE MORNING AND SUBSIDE ON MONDAY MORNING. * IMPACTS: STRONG RIP CURRENTS AND HIGH SURF WILL MAKE OCEAN ACTIVITIES POTENTIALLY DANGEROUS FOR ANYONE. VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED WEST FACING SHORES. THE HIGHEST SURF IS EXPECTED TO OCCUR IN THE VICINITY OF VENTURA HARBOR AND CHANNEL ISLANDS HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ041-292245- /O.CAN.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/ /O.NEW.KLOX.SU.Y.0012.110529T1031Z-110530T1600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 331 AM PDT SUN MAY 29 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY. * SURF: SURF WILL RANGE FROM 6 TO 8 FEET...MAINLY ON WEST FACING BEACHES. * TIMING: THE SURF WILL INCREASE THROUGH THE MORNING AND SUBSIDE ON MONDAY MORNING. * IMPACTS: STRONG RIP CURRENTS AND HIGH SURF WILL MAKE OCEAN ACTIVITIES POTENTIALLY DANGEROUS FOR ANYONE. VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED WEST FACING SHORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ087-292245- /O.NEW.KLOX.SU.Y.0012.110529T1031Z-110530T1600Z/ CATALINA ISLAND- 331 AM PDT SUN MAY 29 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY. * SURF: SURF WILL RANGE FROM 6 TO 8 FEET...ON WEST SIDE OF THE ISLAND. * TIMING: THE SURF WILL INCREASE THROUGH THE MORNING AND SUBSIDE ON MONDAY MORNING. * IMPACTS: STRONG RIP CURRENTS AND HIGH SURF WILL MAKE OCEAN ACTIVITIES POTENTIALLY DANGEROUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at May 27, 9:30 AM PDT, 23 minutes earlier.
Area forecast discussion, May 27, 9:30 AM PDT, 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 AM PDT FRI MAY 27 2011 .SYNOPSIS... GUSTY NORTHWESTERLY WINDS WILL PERSIST THROUGH SUNDAY...WITH A COOLING TREND. FOR MONDAY AND TUESDAY WEAK HIGH PRESSURE WILL BUILD OVER THE AREA...BRINGING CLEAR SKIES AND WARMER TEMPERATURES. FOR WEDNESDAY AND THURSDAY...STRONG LOW PRESSURE WILL DEVELOP OFF THE PACIFIC NORTHWEST COAST...BRINGING COOLER CONDITIONS TO SOUTHWESTERN CALIFORNIA. && .SHORT TERM (TODAY-SUN)...GUSTY WINDS STILL THE STORY OF THE DAY, AND LIKELY THROUGH THE WEEKEND AS WELL. WINDS WILL BE STRONGEST ALONG THE CENTRAL COAST, SRN SBA COUNTY (BELOW PASSES AND CANYONS), I5 CORRIDOR, AND THE ANTELOPE VALLEY. PRETTY MUCH THE SAME AS THU. THE DIFFERENCE TODAY IS WE SHOULD SEE STRONGER WINDS HITTING THE VENTURA AND LA COUNTY COASTAL AREAS WITH GUSTS APPROACHING 30 IN THE AFTERNOON. SOME OF THE NORTHERLY WINDS THROUGH THE I5 CORRIDOR WILL FILTER DOWN INTO THE VALLEYS, ESPECIALLY TONIGHT AND EARLY SATURDAY, HOWEVER NOT EXPECTING ADVISORY LEVEL WINDS AND THE ADVISORY WAS CANCELLED. MAY SEE SOME GUSTS INTO THE 30S TONIGHT, ESPECIALLY AFTER 10 PM AND ESPECIALLY IN THE SM MTNS. ASIDE FROM THE WIND A PRETTY NICE DAY TODAY WITH HIGHS IN THE UPPER 60S AND 70S COASTAL AREAS AND LOW TO MID 80S IN THE VALLEYS. PROBABLY THE WARMEST WE'LL SEE IN A WHILE. A COOLING TREND WILL BEGIN SATURDAY THEN REALLY KICK INTO GEAR SUNDAY AS A COLD UPPER LOW DROPS SOUTH ALONG THE WEST COAST. THE LAST COUPLE MODEL RUNS HAVE TRENDED A LITTLE FURTHER NORTH AND EAST WITH THE TROF. AS WAS DISCUSSED YESTERDAY EVEN A SLIGHT ADJUSTMENT ONE WAY OR THE OTHER COULD BE ENOUGH TO MAKE THE DIFFERENCE BETWEEN A VERY CLOUDY PERHAPS DRIZZLY DAY SUNDAY AND A SUNNY, THOUGH STILL COOL DAY. WITH A FURTHER NORTH AND EAST TRAJECTORY THERE WILL BE BETTER NORTHERLY FLOW AND SUBSIDENCE PUSHING THROUGH VENTURA AND LA COUNTIES AND LESS IN THE WAY OF SOUTHERLY UPSLOPE FLOW. THIS WILL MAKE IT MUCH MORE DIFFICULT FOR LOW CLOUDS TO DEVELOP. SO GIVEN THE CURRENT MODEL CONSENSUS I SUPPORT THIS CHANGE TO THE FORECAST AND WILL LIKELY LEAVE IT LARGELY IN TACT WITH THE AFTERNOON UPDATE, THOUGH IT WON'T TAKE MUCH CHANGE IN THE PATTERN TO RESULT IN A CLOUDIER AND EVEN COOLER DAY. STILL PRETTY WINDY AT TIMES THROUGH THE WEEKEND IN THE SAME AREAS AND ADVISORIES MAY EVENTUALLY NEED TO BE EXTENDED TO INCLUDE SUNDAY. IN FACT, NORTHERLY FLOW INCREASES SUNDAY NIGHT AS THE TROF PASSES EAST AND THAT MAY BE THE BEST CHANCE FOR ADVISORY LEVEL WINDS TO MAKE IT INTO THE LOWER VALLEYS AND SM MTNS. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (MON-THU)...FOR THE EXTENDED...THE MODELS START OUT IN GOOD AGREEMENT ON MONDAY...THEN GRADUALLY DIVERGE THROUGH THE WEEK. ON MONDAY...A WEAK UPPER RIDGE WILL BUILD OVER THE AREA AS SUNDAY'S LOW MOVES EASTWARD. THIS WILL PRODUCE NICE CLEAR SKIES ON MONDAY ALONG WITH A NICE WARMUP ACROSS THE AREA. ON TUESDAY...H5 HEIGHTS ACTUALLY RISE A LITTLE BIT AS ANOTHER UPPER LOW DEVELOPS OFF THE PACIFIC NORTHWEST. SO...WILL EXPECT TUESDAY TO BE ANOTHER CLEAR DAY WITH EVEN SLIGHTLY WARMER TEMPS. FOR WEDNESDAY/THURSDAY...MODELS REALLY DIVERGE WITH THE HANDLING OF THE UPPER LOW...PRODUCING A RATHER LOW FORECAST CONFIDENCE. ON WEDNESDAY...THE GFS KEEPS THE UPPER LOW OFF THE PAC NW COAST WHILE THE ECMWF MOVES IT SLIGHTLY EASTWARD...AND THE CANADIAN IS EVEN A BIT MORE EASTWARD. EITHER WAY...THIS PATTERN FOR WEDNESDAY SHOULD RESULT IN SLIGHTLY COOLER TEMPS WITH H5 HEIGHT FALLS AND AN INCREASED MARINE LAYER PRESENCE. ON THURSDAY...THE GFS MOVES THE LOW SOUTHWARD...THE ECMWF/CANADIAN MOVE THE LOW NORTHEASTWARD. WITH THESE SOLUTIONS...THE GFS WOULD BE COOLER AND THE ECMWF/CANADIAN WOULD BE A LITTLE WARMER FOR THURSDAY. GIVEN THE FORECAST UNCERTAINTY FOR THURSDAY...WILL GO WITH A PERSISTENCE FORECAST...AND HOPE FOR BETTER MODEL CLARITY. && .AVIATION...27/1130Z. EXCEPT FOR SOME PATCHY MVFR VSBYS IN LIGHT FOG ON THE CENTRAL COAST EARLY THIS MORNING AND IN BLOWING DUST IN THE ANTELOPE VALLEY THIS AFTERNOON...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. GUSTY WEST TO NORTHWEST WINDS WILL BE WDSPRD ACROSS THE REGION THIS AFTERNOON AND EVENING. THERE WILL LIKELY BE SOME LLWS AND UDDFS NEAR KSBA THIS EVENING...AND POSSIBLY SOME OCNL LLWS NEAR KVNY AND KBUR. KLAX...HIGH CONFIDENCE IN CAVU TAF. THERE IS A 20 PERCENT CHANCE OF LLWS BETWEEN 04Z AND 12Z TONIGHT. KBUR...HIGH CONFIDENCE IN CAVU TAF. THERE IS A 20 PERCENT CHANCE OF LLWS THROUGH THE PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...WOFFORD/THOMPSON AVIATION...BRUNO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 27, 6:00 AM PDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI MAY 27 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-281300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE DAY. THE STRONGEST WINDS WILL OCCUR THROUGH THE LOCAL MOUNTAINS AS WELL AS THE ANTELOPE VALLEY. IN FACT...THE GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND ACROSS THE DESERTS. OTHER AREAS EXPECTED TO EXPERIENCE GUSTY NORTHWEST WINDS INCLUDE THE CENTRAL COAST AND THE VALLEYS OF LOS ANGELES COUNTY. ACROSS THE COASTAL WATERS...GALE FORCE WINDS WILL CONTINUE THROUGH THE PERIOD. STEEP SHORT PERIOD SEAS WILL ALSO HELP TO GENERATE DANGEROUS RIP CURRENTS NEAR SHORE. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH SATURDAY...AND COULD EXTEND INTO SUNDAY. THE STRONGEST WINDS WILL OCCUR THROUGH THE LOCAL MOUNTAINS AS WELL AS THE ANTELOPE VALLEY. IN FACT...THE GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND ACROSS THE DESERTS. OTHER AREAS EXPECTED TO EXPERIENCE GUSTY NORTHWEST WINDS INCLUDE THE CENTRAL COAST AND THE VALLEYS OF LOS ANGELES COUNTY. ACROSS THE COASTAL WATERS...GALE FORCE WINDS WILL CONTINUE THROUGH THE PERIOD...WITH STEEP SHORT PERIOD SEAS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:26 PM PDT | Gale Watch | LOX | 7 hr |
Nearby
Coastal Flood Statements in California, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.